Alert archive / Florida / Special Weather Statements in 2019
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 6, 2019, 3:20 PM EDT for Brevard County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2019, 3:20 PM EDT (19:20 UTC)
- Expired
- Aug 6, 2019, 3:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 22 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524
WWUS82 KMLB 061920
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
320 PM EDT Tue Aug 6 2019
FLZ047-061945-
Southern Brevard County-
320 PM EDT Tue Aug 6 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BREVARD COUNTY...
At 320 PM EDT, a strong thunderstorm was located over Viera, or near
Rockledge. The storm is nearly stationary.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Rockledge, Cocoa Beach, Patrick Air Force Base, Merritt Island and
Suntree.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
Local Atmospheric conditions are becoming more favorable for the
possibility of landspout formation. A landspout is a tornado of very
short duration and winds generally less than 60 mph which can cause
minor damage and injuries in its direct path. If this trend
continues, a tornado warning may be issued shortly. Stay tuned to
NOAA weather radio and local media for additional updates and
possible warnings.
LAT...LON 2820 8086 2830 8086 2835 8063 2834 8063
2835 8062 2834 8062 2834 8061 2835 8060
2836 8057 2833 8057 2822 8056
TIME...MOT...LOC 1920Z 272DEG 3KT 2826 8071
$$
RodriguezWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 9:55 AM EDT, 5 hours 25 minutes earlier.
Area forecast discussion, Aug 6, 9:55 AM EDT, 5 hours 25 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 955 AM EDT Tue Aug 6 2019 .DISCUSSION... A sultry airmass remains in place acrs FL with morning RAOBs measuring PWats in the 2.00"-2.25" range with KXMR/KTBW showing a nearly saturated H100-H%0 lyr. RAP40 analysis confirms this with H100-H70 mean RH btwn 85-90pct...H85-H50 avg dewpoint depressions arnd 3C. Modestly cool air aloft with H50 temps arnd -7C...H70 temps btwn 8-9C are yielding lapse rates of 5.5-6.0C/KM thru the lyr. Mid lvl vorticity fields showing modest PVA. Upr lvl jet dynamics are weak as any noteworthy H30-H20 jet streaks are positioned well east of the FL Peninsula. Diurnal convection getting another early start along the west coast sea breeze...tsra cluster over the Tampa Bay area will through off some upr lvl debris clouds that will slow initial convective dvlpmnt acrs Osceola/Brevard/Indian River Co...but not enough to stop it. Mostly sunny skies elsewhere will allow for max heating with aftn maxes arnd 90F areawide. West coast sea breeze will be dominant under the prevailing SW flow, pushing well inland by early aftn. East coast sea breeze delayed until early aftn and may make it as far inland St. Johns river basin in some areas. will be pinned along the I-95 Corridor...merger btwn the two sea breezes by mid aftn over the coastal counties. Models continue to indicate a robust sea breeze collision this aftn over the coastal counties, with SW flow forcing storm activity offshore thru early evng. Categorical PoPs for the Space/Treasure Coasts looks good. Morning package in good shape...a few tweaks to sky cover thru early aftn, but otherwise, no changes. Rainfall potential up to 3.00" will keep the Space/Treasure Coasts under a moderate flood threat. Increased threats for fqnt ltg and wind gusts up to 40KTS given the cool air aloft. && .AVIATION...Thru 07/12Z. Sfc Winds: Thru 06/16Z...W/SW 5-8KTS. Btwn 06/16Z-06/18Z coastal sites bcmg E/SE 7-11KTS. Btwn 06/19Z-06/21Z...KMCO/KSFB/KISM bcmg S/SW 7-10KTS. Btwn 07/00Z-07/03Z...bcmg S/SW 3-6KTS. Vsbys/WX/Cigs: Thru 06/16Z...W of KLEE-KOBE chc MVFR shras/slgt chc IFR tsras...E of KLEE-KOBE slgt chc MVFR shras/tsras. Btwn 06/16Z- 06/24Z...E of KTIX-KOBE MVFR shras/sct IFR tsras/slgt chc of LIFR +tsras with sfc G35KTS...W of KTIX-KOBE nmrs MVFR shras/sct IFR tsras. Btwn 07/00Z-07/03Z, E of KLEE-KOBE chc MVFR shras/IFR tsras...W of KLEE-KOBE slgt chc MVFR shras/IFR tsras. && .MARINE... Ridge axis draped over the nrn Bahamas/FL Keys will maintain a steady southerly flow acrs the lcl Atlc...light to gentle W/SW breeze midday, bcmg a gentle to moderate S/SE by early aftn with the formation of the east coast sea breeze. North of Sebastian Inlet seas 2-3FT...up to 4FT in the Gulf Stream; south of the Inlet, seas 1-2FT...up to 3FT in the Gulf Stream. Nmrs shras/tsras moving offshore from mid aftn thru early evng will be capable of generating sfc G35KT. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Bragaw/Glitto
Hazardous weather outlook, Aug 6, 10:55 AM EDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1055 AM EDT Tue Aug 6 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-070300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1055 AM EDT Tue Aug 6 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and thunderstorms are expected this afternoon as the west and east coast sea breezes collide over the Interstate 95 corridor. Storms will move east-northeast around 15 mph. Highest coverage is expected along the east coast, mainly south of Cape Canaveral. The primary threats will be dangerous lightning strikes, gusty winds up to 50 mph, and torrential rain. .FLOOD IMPACT... Local heavy rain is expected across much of east central Florida this afternoon, with highest amounts along the east coast from Cape Canaveral south Jupiter Inlet. Torrential downpours are expected, with rainfall amounts up to 3 inches. Areas that have seen multiple rounds of heavy rainfall over the last several days are most vunerable to minor flooding this afternoon. .RIP CURRENT IMPACT... A diminishing long period background swell will generate a moderate rip current threat along area beaches, primarily north of Sebastian Inlet. The threat will be highest after 4:00 PM due to tidal effects. Remember to always swim near a lifeguard and do not swim alone. Do not be misled if there is little to no surf at the beach as rip currents typically occur beneath the waves. .MARINE THUNDERSTORM GUST IMPACT... Strong thunderstorms are expected to develop along the sea breeze collision this afternoon, leading to gusty winds of 35 knots or greater across inland lakes, the intracoastal and nearshore Atlantic waters. Storm motion will be east-northeast at 10 to 15 knots, so mariners should keep an eye to the western skies and seek safe harbor when storms approach. .RIVER FLOOD IMPACT... The St Johns River near Astor remains just above Action Stage. The river is forecast to remain near this level through mid week. When Action Stage is reached near Astor, water begins to move into yards and covers boat ramps in low lying areas along the river. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered to numerous showers and lightning storms are expected to continue through mid week. The main storm hazards will be dangerous lightning strikes, gusty winds, and locally heavy rainfall which may cause minor flooding, especially across the Treasure Coast and Brevard County. For late this week and into the weekend, shower and storm coverage is expected in the scattered range each afternoon with heavy rain, gusty winds and lightning accompanying storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Bragaw
In the hours before
Special weather statement, Aug 6, 2:07 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Melbourne FL
207 PM EDT Tue Aug 6 2019
FLZ059-061900-
St. Lucie FL-
207 PM EDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ST. LUCIE COUNTY UNTIL
300 PM EDT...
At 207 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Pierce, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Saint Lucie Nuclear Power
Plant and Fort Pierce Inlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2726 8020 2725 8020 2725 8021 2724 8022
2726 8023 2726 8028 2723 8029 2721 8043
2755 8047 2756 8031 2725 8019
TIME...MOT...LOC 1807Z 263DEG 8KT 2744 8033
GlittoSpecial weather statement, Aug 6, 3:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
320 PM EDT Tue Aug 6 2019
FLZ047-061945-
Southern Brevard County-
320 PM EDT Tue Aug 6 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BREVARD COUNTY...
At 320 PM EDT, a strong thunderstorm was located over Viera, or near
Rockledge. The storm is nearly stationary.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Rockledge, Cocoa Beach, Patrick Air Force Base, Merritt Island and
Suntree.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
Local Atmospheric conditions are becoming more favorable for the
possibility of landspout formation. A landspout is a tornado of very
short duration and winds generally less than 60 mph which can cause
minor damage and injuries in its direct path. If this trend
continues, a tornado warning may be issued shortly. Stay tuned to
NOAA weather radio and local media for additional updates and
possible warnings.
LAT...LON 2820 8086 2830 8086 2835 8063 2834 8063
2835 8062 2834 8062 2834 8061 2835 8060
2836 8057 2833 8057 2822 8056
TIME...MOT...LOC 1920Z 272DEG 3KT 2826 8071
RodriguezThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:02 PM EDT | Special Marine Warning | MLB | 58 min | |
| Aug 6, 2:07 PM EDT | Special Weather Statement | MLB | Saint Lucie | 53 min |
| Aug 6, 2:08 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 6, 3:51 PM EDT | Areal Flood Advisory | MLB | Brevard | 84 min |
| Aug 6, 4:10 PM EDT | Special Weather Statement | MLB | Brevard | 50 min |
| Aug 6, 4:13 PM EDT | Special Marine Warning | MLB | 82 min |
Nearby
Special Weather Statements in Florida, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.